Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 157, NWS Jacksonville, FL

December 24, 2002

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 24, 2002, 4:46 PM EST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2002, 4:46 PM EST (21:46 UTC)
Expired
Dec 24, 2002, 5:30 PM EST
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 3:20 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 24, 3:20 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION..COR WATCH WARNING SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EST TUE DEC 24 2002

CURRENTLY...A BUSY DAY WITH SQUALL LINE THAT IS PROGRESSING
SOUTHEAST THROUGH THE CWA. MANY SVR WARNINGS ISSUED WITH TOR REPORTS
OVER SE GA AND WIND DAMAGE REPORTED OVER NE FL. SQUALL LINE HAS
DIMINISHED IN STRENGTH AND HELICITY VALUES HAVE DECREASED AS WELL.
STILL STRONG FRONTAL BOUNDARY CONTS TO RAPIDLY PUSH EWD INTO FL
PANHANDLE. MID-UPPER LEVEL TROUGH WELL W OF FL. OVERCAST CONDS W OF
FRONT THROUGH MS VALLEY.

FORECAST...MODELS AGREE FRONTAL BOUNDARY WILL CROSS THE FORECAST
AREA OVERNIGHT WITH TEMPS PLUMMETING TO UPPER 40S AND LOWER 50S.
OCCASIONAL PERIODS OF LOW CLOUDS WILL LINGER THROUGH XMAS MORNING
WITH DECREASING CLOUDS IN THE AFTN. COLD ADVECTION AND CLOUDS WILL
HOLD DOWN HIGH TEMPS. WILL GO WITH COLDER MAV NUMBERS...MAYBE LOWER.
STRONG LOW WILL WRAP UP OFF THE MID ATLC AREA AND MOVE NE WITH
CENTRAL PRES LIKELY DROPPING TO 970S BY WED NIGHT. HIGH PRES WILL
BUILD OVER THE AREA THE REMAINDER OF THE WEEK WITH TEMPS ABOUT 8 TO
10 DEG BELOW NORMAL.

MARINE...SOUTHWEST WINDS 25 KT WILL SHIFTING AROUND TO NW AT 25 TO
30 KT...MAINLY OFFSHORE. TORNADO WATCH REMAINS IN EFFECT ST JOHNS CO
AND S.

EXTDD...UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OHIO VALLEY
LATE FRI INTO SAT KEEPING THICKNESSES RATHER LOW. HOWEVER...LATEST
GFS SOLUTION IS A LITTLE WARMER THAN PREVIOUS RUN. WILL MAINTAIN
TEMPS IN THE 50S MOST AREAS BUT ARND 60 FAR S ON SAT WITH WARMING
TREND AHEAD OF NEXT FRONT SUN AND MON. WILL INTRODUCE CHANCE SHOWERS
ON TUE...POSSIBLY STARTING MON NIGHT.

AMG BU 048/051 029/051 029 024-0
SSI BU 048/057 030/051 029 025-0
JAX BU 050/057 033/053 031 02510
SGJ BU 051/058 034/052 034 02610
GNV BU 051/058 032/054 030 02610
OCF BU 053/059 033/055 031 02710

.JAX...
FL...TORNADO WATCH UNTIL 7 PM FLC019-035-107-109-001-007-041-
     075-083-125
     SCA FERNANDINA BEACH TO FLAGLER BEACH.
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.

SHASHY/CAMP/PETERSON
Hazardous weather outlook, Dec 24, 1:48 PM EST, 2 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-250000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EST TUE DEC 24 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
A NEW TORNADO WATCH IS IN EFFECT UNTIL 7 PM EST FOR PORTIONS OF
NORTHEAST FLORIDA. IN NORTHEAST FLORIDA THIS WATCH INCLUDES
UNION...CLAY...FLAGLER...PUTNAM...ST JOHNS...ALACHUA...BRADFORD...
MARION...AND GILCHRIST COUNTIES. THE TORNADO WATCH ALSO INCLUDES THE
ADJACENT COASTAL WATERS OF NORTHEAST FLORIDA FROM ST JOHNS COUNTY
SOUTHWARD.

RADARS SHOW A LINE OF STORMS OVER NORTH FLORIDA MOVING EAST TO
SOUTHEAST AT 35 TO 40 MPH WITH STRONG WINDS AND THE POTENTIAL TO
PRODUCE TORNADOES. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE
PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR
LOCATION. MARINERS...YOU ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF
HAZARDOUS WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...
COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION
PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS
SEVERE WEATHER EVENT.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL
COUNTY EMERGENCY MANAGEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
MORNING FREEZING TEMPERATURES ARE POSSIBLE THURSDAY THROUGH SATURDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Dec 24, 11:37 AM EST, 5 hours 9 minutes before
FLZ021-022-241730-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 AM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA AND SUWANNEE COUNTIES...

AT 1137 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF LIVE
OAK...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE
OAK...MCALPIN...HOUSTON...WELLBORN...SUWANNEE VALLEY AND WINFIELD
THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Dec 24, 11:49 AM EST, 4 hours 57 minutes before
FLZ020-241715-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1149 AM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT HAMILTON
COUNTY...

AT 1149 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...OR
ABOUT 12 MILES EAST OF SUWANNEE SPRINGS...MOVING EAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL THE COUNTY THROUGH 1215 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Dec 24, 12:00 PM EST, 4 hours 46 minutes before
FLZ023-030-241800-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL IMPACT BAKER AND UNION COUNTIES...

AT NOON EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
TAYLOR...OR ABOUT 19 MILES SOUTHEAST OF FARGO...MOVING SOUTHEAST AT
30 TO 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND TAYLOR...OLUSTEE AND SANDERSON THROUGH 100 PM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Dec 24, 12:52 PM EST, 3 hours 54 minutes before
FLZ036-241830-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY...

AT 1252 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF GAINESVILLE
AIRPORT...OR ABOUT 8 MILES NORTH OF GAINESVILLE...MOVING NORTHEAST
AT 25 TO 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEWNANS LAKE...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH
130 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

SHASHY
Special weather statement, Dec 24, 2:00 PM EST, 2 hours 46 minutes before
FLZ032-033-037-242000-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING CLAY...PUTNAM AND
ST JOHNS COUNTIES THROUGH 3 PM EST...

AT 200 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
22 MILES EAST OF SOUTH PONTE VEDRA BEACH TO 4 MILES NORTHWEST OF
SPUDS TO 3 MILES SOUTH OF LAKE GENEVA...OR ALONG A LINE EXTENDING
FROM GUANA RIVER STATE PARK TO 5 MILES NORTH OF HASTINGS TO
MELROSE...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILANO BEACH...ST.
AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...ST.
AUGUSTINE...SPUDS...PUTNAM HALL AND PALATKA THROUGH 300 PM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT. REMAIN ALERT FOR POSSIBLE
WARNINGS.

SANDRIK
Special weather statement, Dec 24, 4:16 PM EST, 30 minutes before
FLZ040-242200-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EST TUE DEC 24 2002

...STRONG THUNDERSTORMS WILL AFFECT MARION COUNTY THROUGH 5 PM...

AT 412 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE
OF THUNDERSTORMS DEVELOPING FROM NEAR FORT MCCOY TO RAINBOW LAKE
ESTATES. INDIVIDUAL STORMS ARE MOVING NORTHEAST AT 50 MPH. WIND GUSTS
TO 50 MPH ARE POSSIBLE IN THE STRONGEST STORMS. A TORNADO WATCH IS IN
EFFECT UNTIL 700 PM FOR THIS AREA. TORNADOES CAN DEVELOP WITH LITTLE
OR NO WARNING IN THUNDERSTORMS.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:56 AM ESTSevere Thunderstorm WarningJAX49 min
Dec 24, 10:04 AM ESTSevere Thunderstorm WarningJAX56 min
Dec 24, 10:21 AM ESTSevere Thunderstorm WarningJAX54 min
Dec 24, 11:05 AM ESTSevere Thunderstorm WarningJAX40 min
Dec 24, 11:25 AM ESTSevere Thunderstorm WarningJAX50 min
Dec 24, 11:45 AM ESTSpecial Marine WarningJAX3 hr
Dec 24, 11:58 AM ESTSevere Thunderstorm WarningJAX47 min
Dec 24, 12:28 PM ESTTornado WarningJAXSuwannee92 min
Dec 24, 12:35 PM ESTFlash Flood WarningJAXSuwannee115 min
Dec 24, 12:53 PM ESTTornado WarningJAXDuval22 min
Dec 24, 12:55 PM ESTTornado WarningJAXSuwannee50 min
Dec 24, 12:59 PM ESTTornado WarningJAXAlachua, Bradford46 min
Dec 24, 1:01 PM ESTTornado WarningJAXColumbia, Union59 min
Dec 24, 1:12 PM ESTTornado WarningJAXClay48 min
Dec 24, 1:55 PM ESTSpecial Marine WarningJAX2 hr
Dec 24, 10:08 AM ESTTornado WarningJAXCoffee97 min
Dec 24, 10:15 AM ESTTornado WarningJAXAtkinson30 min
Dec 24, 10:23 AM ESTTornado WarningJAXJeff Davis67 min
Dec 24, 10:28 AM ESTTornado WarningJAXClinch32 min
Dec 24, 10:38 AM ESTTornado WarningJAXBacon67 min
Dec 24, 10:45 AM ESTTornado WarningJAXWare90 min
Dec 24, 10:50 AM ESTTornado WarningJAXAppling100 min
Dec 24, 11:01 AM ESTTornado WarningJAXClinch, Ware89 min
Dec 24, 11:17 AM ESTTornado WarningJAXCharlton118 min
Dec 24, 11:26 AM ESTTornado WarningJAXBrantley, Pierce34 min
Dec 24, 11:34 AM ESTTornado WarningJAXWayne2 hr
Dec 24, 11:39 AM ESTTornado WarningJAXCamden, Glynn2 hr
Dec 24, 12:02 PM ESTTornado WarningJAXCamden118 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.